Alert archive / Michigan / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Gaylord, MI
NWS Gaylord, MI issued this flash flood warning at Jun 2, 1999, 8:15 PM EDT for Chippewa County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1999, 8:15 PM EDT (00:15 UTC)
- Expired
- Jun 2, 1999, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Chippewa County, MI
The radar
The NCL Michigan radar (KAPX), 159 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 0.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 030019 FFWAPN MIC033-030300- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GAYLORD MI 815 PM EDT WED JUN 2 1999 ...FLOOD WARNING HAS BEEN ISSUED FOR CHIPPEWA COUNTY UNTIL 1100 PM EDT MAINLY FOR AREAS AROUND THE SAINT MARYS RIVER AND SUGAR ISLAND... THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN UNTIL 1100 PM EDT THIS EVENING. EARLIER REPORTS FROM TODAY INDICATED THAT FROM TWO TO FIVE INCHES OF RAIN HAVE FALLEN OVER THE EASTERN PORTIONS OF CHIPPEWA COUNTY. THE HIGHEST REPORTS HAVE BEEN GENERALLY FROM AROUND RUDYARD AND EASTWARD TO THE ST MARYS RIVER...INCLUDING SUGAR ISLAND. THIS EVENING...THE CHIPPEWA COUNTY SHERRIF HAS RECEIVED REPORTS OF FLOODING OF ROADWAYS IN THE PICKFORD AREA. IN ADDITION...SOME ROADWAY FLOODING CONTINUES ON SUGAR ISLAND. THE CHIPPEWA COUNTY EMERGENCY MANAGER REPORTS SOME STREAM AND RIVER LEVELS AS HIGH AS A SIGNIFICANT SNOW MELT. RAINFALL HAS ENDED ACROSS CHIPPEWA COUNTY...HOWEVER SOME AREA ROADWAYS REMAIN FLOODED ESPECIALLY IN AREAS AROUND THE SAINT MARYS RIVER...SUGAR ISLAND...AND THE PICKFORD AREA. THE WATER WILL CONTINUE TO RECEDE THIS EVENING AND DROP BELOW CRITICAL LEVELS BY 1100 PM. MOTORISTS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADWAYS. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDON IT QUICKLY AND SEEK HIGHER GROUND. ADAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 4:00 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 4:00 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT WED JUN 2 1999 RADAR LOOP CONTINUES TO SHOW SHOWERS ACROSS A GOOD PORTION OF THE AREA...IN ASSOCIATION WITH WELL DEFINED MID LEVEL SHORT WAVE WHICH CONTINUES TO PUSH STEADILY ENE ACROSS STATE. AS CORRESPONDING QG FORCING PULLS OUT THIS EVENING...EXPECT SHOWERS TO END FROM W TO E. FORECAST CHALLENGE TONIGHT WILL BE WHETHER CLEARING PROGRESSES ACROSS STATE BEHIND PRECIPITATION PATTERN - OR WHETHER CLOUDS/FOG FILL BACK IN LATER TONIGHT. SHORT RANGE MODELS ARE IN REASONABLE AGREEMENT THROUGH 48 HRS WITH RESPECT TO NORTHERN MICHIGAN/S WEATHER. LAYER RH/S AND MODEL SOUNDINGS REVEAL STEADY DRYING OVERNIGHT...WITH ONLY SOME MOISTURE LINGERING BELOW 900 MB. THOUGH LOWER DEW POINTS FILTER SE ACROSS THE AREA...RECENT RAINFALL AND MOIST GROUND WILL MOST CERTAINLY PRECLUDE SIGNIFICANT DRYING. SO...AS CLOUDS BREAK UP OVER EASTERN UPPER AND NW LOWER BY LATE EVENING...EXPECT SOME LOWER CLOUDS TO REDEVELOP. WITH PRESSURE GRADIENT LIKELY TO HOLD WINDS UP AROUND 10 MPH...LOW CLOUDS WILL BE GREATER THREAT THAN SIGNIFICANT FOG. CONSEQUENTLY...ONLY EXPECT PARTIAL CLEARING OVERNIGHT. EXPECT SOME SCATTERED LOW CLOUDS TO LINGER UNTIL JUST AFTER SUNRISE THURSDAY... WITH MOSTLY SUNNY SKIES THEREAFTER. BUILDING UPPER RIDGE OVER THE PLAINS THURSDAY NIGHT AND FRIDAY WILL SIGNAL START OF WARM UP FOR NORTHERN MICHIGAN. MODELS ARE EXPECTING SOME CONVECTION OVER THE NORTHERN PLAINS IN ASSOCIATION WITH NORTHWARD SURGE OF WARMTH AND MOISTURE. THOUGH THE CONVECTION IS EXPECTED TO REMAIN WEST OF AREA THROUGH FRIDAY...EXPECT SOME UPPER CLOUD DEBRIS FROM THIS CONVECTION TO MOVE ACROSS UPPER RIDGE INTO THE AREA THURSDAY NIGHT AND FRIDAY. AS A RESULT...PARTLY SUNNY SKIES ARE EXPECTED FOR FRIDAY. EXTENDED FORECAST...MRF CONTINUES TO BUILD UPPER RIDGE INTO THIS WEEKEND. THIS WILL BRING WARMER AND MORE HUMID CONDITIONS TO THE AREA. MRF HAS SHOWN REASONABLE RUN TO RUN CONSISTENCY WITH THE OVERALL RIDGE PATTERN...THOUGH SOME DIFFERENCES HAVE BEEN NOTED WITH SHORT WAVES WHICH ARE FORECAST TO FLATTEN RIDGE SLIGHTLY THROUGH THE PERIOD AND POSSIBLY LEAD TO SOME CONVECTION. ECMWF AND CANADIAN MODELS ARE SIMILAR IN DEVELOPING STRONG SOUTHERLY LOW LEVEL FLOW THIS WEEKEND...TO BE ACCOMPANIED BY WARMER AND MORE HUMID CONDITIONS. WILL MAINTAIN DRY CONDITIONS SATURDAY...THOUGH THIS WILL HAVE TO BE WATCHED CLOSELY AS MRF WANTS TO PRODUCE SOME CONVECTION WITH SURGE OF WARM AIR. WILL TENTATIVELY KEEP PRECIPITATION OUT OF FORECAST SATURDAY GIVEN THE LACK OF A FOCUSING MECHANISM. WITH THEN CARRY A CHANCE OF THUNDERSTORMS FOR BOTH SUNDAY AND MONDAY. GIVEN WARMTH AND MOISTURE...ALONG WITH SHORT WAVE FORECAST TO APPROACH FROM THE SW...AND RELATIVELY FLAT UPPER RIDGE...HARD TO RULE OUT SOME STORMS FIRING. .APX...NONE. SMITH
In the hours before
Local storm report, Jun 2, 2:45 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
245 PM EDT WED JUN 02 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM SAULT STE MARIE MI FLOOD
06/02/99 CHIPPEWA CHIPPEWA COUNTY ROAD
COMMISION REPORTED
SECONDARY ROADWAYS
ALONG ST MARYS RIVER
UNDER AS MUCH AS 4
INCHES OF WATER.
0245 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA CHIPPEWA COUNTY ROAD
COMMISION REPORTED
NUMEROUS SECONDARY
ROADS UNDER WATER
SRCLocal storm report, Jun 2, 2:45 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
245 PM EDT WED JUN 02 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM SAULT STE MARIE MI FLOOD
06/02/99 CHIPPEWA CHIPPEWA COUNTY ROAD
COMMISION REPORTED
SECONDARY ROADWAYS
ALONG ST MARYS RIVER
UNDER AS MUCH AS 4
INCHES OF WATER.
0245 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA CHIPPEWA COUNTY ROAD
COMMISION REPORTED
NUMEROUS SECONDARY
ROADS UNDER WATER
SRCLocal storm report, Jun 2, 4:04 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EDT WED JUN 02 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED 10
INCHES OF WATER ON
SECONDARY ROADS WITH
SOME SECONDARY ROADS COMPLETELY WASHED OUT.
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED DEAD
TREE WASHED ONTO A
SECONDARY ROAD DUE TO
FLOODING.
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED JUST
OVER 4 INCHES OF RAIN
IN SIX HOURS.
SRCLocal storm report, Jun 2, 4:04 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EDT WED JUN 02 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED 10
INCHES OF WATER ON
SECONDARY ROADS WITH
SOME SECONDARY ROADS COMPLETELY WASHED OUT.
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED DEAD
TREE WASHED ONTO A
SECONDARY ROAD DUE TO
FLOODING.
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED JUST
OVER 4 INCHES OF RAIN
IN SIX HOURS.
SRCLocal storm report, Jun 2, 4:05 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT WED JUN 02 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED 10
INCHES OF WATER ON
SECONDARY ROADS WITH
SOME SECONDARY ROADS
COMPLETELY WASHED OUT.
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED DEAD
TREE WASHED ONTO A
SECONDARY ROAD DUE TO
FLOODING.
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED JUST
OVER 4 INCHES OF RAIN
IN SIX HOURS.
SRCLocal storm report, Jun 2, 4:05 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT WED JUN 02 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED 10
INCHES OF WATER ON
SECONDARY ROADS WITH
SOME SECONDARY ROADS
COMPLETELY WASHED OUT.
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED DEAD
TREE WASHED ONTO A
SECONDARY ROAD DUE TO
FLOODING.
0340 PM SUGAR ISLAND MI FLOOD
06/02/99 CHIPPEWA SPOTTER REPORTED JUST
OVER 4 INCHES OF RAIN
IN SIX HOURS.
SRCNearby
Flash Flood Warnings in Michigan, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.